Alert archive / Puerto Rico / Coastal Flood Warnings in 2016
Coastal Flood Warning 1, NWS JSJ
NWS JSJ issued this coastal flood warning at Jan 11, 2016, 8:56 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2016, 8:56 PM CST (02:56 UTC)
- Expired
- Jan 12, 2016, 4:04 AM CST
- In force
- 7 hr
- Issued by
- NWS JSJ
What forecasters said that day
The local office's own words before this coastal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this coastal flood warning went out at Jan 11, 7:37 PM CST, 1 hour 19 minutes earlier.
Area forecast discussion, Jan 11, 7:37 PM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
937 PM AST MON JAN 11 2016
.UPDATE...THE AFTERNOON SHOWERS OVER SOUTHWEST SECTIONS OF PUERTO
RICO DISSIPATED RAPIDLY DURING THE EARLY EVENING HOURS...LEAVING
CLEAR TO PARTLY CLOUDY SKIES OVER THE LOCAL ISLANDS. DOPPLER
WEATHER RADAR INDICATED ONLY FEW ISOLATED SHOWERS ACROSS THE
SURROUNDING COASTAL WATERS. THE WEAK FRONTAL TROUGH THAT AFFECTED
THE REGION FOR THE PAST FEW DAYS HAS DISSIPATED. A MID TO UPPER LEVEL
RIDGE WILL CONTINUE TO BUILD OVER THE REGION AND WILL CONTINUE TO
BE ONE OF THE MAIN WEATHER FEATURE OVER THE FORECAST AREA FOR THE
NEXT SEVERAL DAYS. AS THIS HAPPENS...AN AREA OF DRIER AIR WILL
ENCOMPASS THE REGION FROM THE NORTHEAST DECREASING THE PWAT
VALUES TO WELL BELOW 1.50 INCHES UNTIL LATE IN THE LABOR WEEK. THE
DRIER AIR AND THE PREVAILING NORTHEAST LOW LEVEL WIND FLOW ARE
EXPECTED TO PRODUCE LOWER THAN NORMAL TEMPERATURES ACROSS THE
LOCAL ISLANDS UNTIL AT LEAST THE MIDDLE OF THE WEEK. HOWEVER THE
MAIN CONCERNS ACROSS THE LOCAL ISLANDS FOR THE NEXT SEVERAL DAYS
ARE THE DANGEROUS MARINE SITUATION AFFECTING THE NORTHERN EXPOSED
COASTS OF PUERTO RICO...VIEQUES...CULEBRA AND THE U.S. VIRGIN
ISLANDS. SEE THE PRODUCT SJUCFWSJU FOR MORE INFORMATION.
&&
.AVIATION...MOSTLY VFR CONDITIONS EXPECTED ACROSS THE LOCAL FLYING
AREA THROUGH 12/18Z. FEW ISOLATED SHOWERS COULD DEVELOP AND MOVE
THROUGH THE AREA...BUT NOT SIGNIFICANT ENOUGH TO MENTION IN
TAFS. WINDS WILL BECOME LIGHT AND VARIABLE OVERNIGHT...INCREASING
UP TO 15 KNOTS AFTER 12/14Z.
&&
.MARINE...RECENT BUOY DATA FROM 41043 N OF PUERTO RIO SUGGEST
SEAS OF 14 FEET AT 15 SECS...AS NE SWELLS CONTINUED TO ARRIVE
ACROSS THE ATLANTIC WATERS AND SPREAD THROUGH THE LOCAL PASSAGES.
BUOY 41053 INDICATED SEAS OF AROUND 10 FEET AT 15 SECONDS. THESE
VALUES SUPPORT A COASTAL FLOOD WARNING AND A HIGH SURF WARNING FOR
THE EXPOSED NORTHERN COASTS. SMALL CRAFT ADVISORIES REMAIN IN
EFFECT FOR ATLANTIC WATERS AND LOCAL PASSAGES...AS WELL AS
PORTIONS OF THE OFFSHORE CARIBBEAN WATERS. A HIGH SURF ADVISORY
REMAINS IN EFFECT THROUGH WEDNESDAY MORNING. THERE IS ALSO A HIGH
RISK OF RIP CURRENTS FOR THE NORTHERN EXPOSED BEACHES OF THE LOCAL
ISLANDS.
&&
.PREV DISCUSSION... /ISSUED /
SYNOPSIS...MID TO UPPER LEVEL RIDGE ALOFT TO HOLD IN PLACE
THROUGH AT LEAST WEDNESDAY. THE RIDGE ALOFT IS TO THEN SLIGHTLY
ERODE DURING THE REMAINDER OF THE WEEK AS A POLAR TROUGH WILL MAKE
ITS WAY ACROSS THE NORTHWESTERN ATLANTIC. SURFACE HIGH PRESSURE
RIDGE WILL LINGER NORTH OF THE REGION THROUGH WEDNESDAY WHILE A
STRONG SURFACE LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE EAST
NORTHEAST OVER THE CENTRAL ATLANTIC OCEAN. THESE TWO FEATURES WILL
MAINTAIN A LIGHT NORTHEAST WIND FLOW ACROSS THE REGION THROUGH
WEDNESDAY. THE TRADE WIND ARE TO THEN BECOME MORE EASTERLY BY
EARLY FRIDAY AS SURFACE HIGH PRESSURE WILL REESTABLISH ONCE AGAIN
ACROSS THE WESTERN ATLANTIC.
DISCUSSION...RECENT SATELLITE IMAGERY AND DOPPLER WEATHER RADAR
SHOWED REMNANTS OF AN OLD FRONTAL BOUNDARY AND ACCOMPANYING AREA
OF LOW TO MID LEVEL CLOUDINESS AND SHOWERS DRIFTING SOUTHWARDS
ACROSS THE REGION THIS AFTERNOON. SO FAR...MOST OF THE SHOWER
ACTIVITY ALONG THIS FRONTAL ZONE HAS HOWEVER CONTINUED TO DIMINISH
AS THIS FEATURE DRIFTED SOUTHWARDS ACROSS THE ISLANDS...AND DRIER
AND STABLE AIR FILTERS IN FROM THE NORTH. SOME SHOWERS WERE ALSO
NOTED ALONG THE SOUTHERN SLOPES OF PUERTO RICO.
DURING THE REST OF THE OVERNIGHT HOURS SKIES ARE TO BECOME MOSTLY CLEAR
TO PARTLY CLOUDY OVER LAND...WITH ONLY A FEW PASSING SHOWERS EXPECTED
OVER THE COASTAL WATERS. BY EARLY MORNING A FEW LIGHT SHOWERS MAY
REACH PARTS OF THE COASTAL AREAS...BUT THE ACTIVITY WILL BE OF
SHORT DURATION. FOR THE REST OF THE EVENING AND FOR THE NEXT SEVERAL
DAYS...LIMITED SHOWER ACTIVITY IS EXPECTED OVER THE ISLANDS AND
COASTAL WATERS AS MOSTLY FAIR WEATHER AND STABLE CONDITIONS ARE
FORECAST TO PREVAIL. STILL HOWEVER EXPECT SOME EARLY MORNING PASSING
SHOWERS TO AFFECT MAINLY THE NORTH COASTAL AREAS OF SOME THE ISLANDS
AND COASTAL WATERS EACH DAY. THIS WILL BE FOLLOWED BY MOSTLY FAIR
WEATHER SKIES ACROSS THE ISLANDS AND PLEASANT DAYTIME TEMPERATURES.
AVIATION...VFR CONDS EXPECTED ACROSS ALL THE LOCAL TERMINALS
THROUGH 12/18Z. ISOLD SHWRS COULD DEVELOP AND MOVE THROUGH THE
AREA...BUT NOT SIGNIFICANT ENOUGH TO MENTION IN TAFS...EXCEPT FOR
VCSH AT TJBQ. WINDS WILL CONTINUE MOSTLY FROM NE BELOW
15KTS...EXCEPT FOR A BRIEF SEA BREEZE AT TJPS AND TJMZ DURING
AFTERNOON HOURS...BECOMING LIGHT AND VARIABLE OVERNIGHT.
MARINE...RECENT BUOY DATA FROM 41043 NE OF PUERTO RIO SUGGEST
SEAS OF 11 FEET AT 16 SECS...AS NE SWELLS CONTINUED TO ARRIVE
ACROSS THE ATLANTIC WATERS AND SPREAD THROUGH THE LOCAL PASSAGES.
SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR ATLANTIC WATERS AND
LOCAL PASSAGES...AS WELL AS PORTIONS OF THE OFFSHORE CARIBBEAN
WATERS. A HIGH SURF ADVISORY REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING.
HIGH RISK OF RIP CURRENTS WILL CONTINUE FOR THE NORTHWEST THROUGH
NORTHEAST FACING BEACHES OF PUERTO RICO...AS WELL AS CULEBRA...
VIEQUES...THE NORTHERN VIRGIN ISLANDS AND CRAMER PARK IN SAINT
CROIX.
PLEASE REFER TO THE LATEST COASTAL WATERS FORECAST ...MARINE WEATHER
STATEMENTS AND COASTAL HAZARD MESSAGES FOR ADDITIONAL AND UPDATED
INFORMATIONS ISSUED BY WFO SAN JUAN PR.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 74 85 74 84 / 10 10 10 20
STT 73 85 73 83 / 10 20 10 20
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...HIGH RIP CURRENT RISK UNTIL 5 AM AST TUESDAY FOR CULEBRA-
MAYAGUEZ AND VICINITY-NORTH CENTRAL-NORTHEAST-NORTHWEST-SAN
JUAN AND VICINITY-SOUTHEAST-VIEQUES-WESTERN INTERIOR.
HIGH SURF ADVISORY UNTIL 8 AM AST WEDNESDAY FOR CULEBRA-MAYAGUEZ
AND VICINITY-NORTH CENTRAL-NORTHEAST-NORTHWEST-SAN JUAN AND
VICINITY-SOUTHEAST-WESTERN INTERIOR.
COASTAL FLOOD WATCH THROUGH WEDNESDAY MORNING FOR CULEBRA-NORTH
CENTRAL-NORTHEAST-NORTHWEST-SAN JUAN AND VICINITY-SOUTHEAST-
WESTERN INTERIOR.
VI...HIGH RIP CURRENT RISK UNTIL 5 AM AST TUESDAY FOR ST CROIX-ST.
THOMAS/ST. JOHN/ADJACENT ISLANDS.
HIGH SURF ADVISORY UNTIL 8 AM AST WEDNESDAY FOR ST. THOMAS/ST.
JOHN/ADJACENT ISLANDS.
COASTAL FLOOD WATCH THROUGH WEDNESDAY MORNING FOR ST. THOMAS/ST.
JOHN/ADJACENT ISLANDS.
SMALL CRAFT ADVISORY UNTIL 8 AM AST THURSDAY FOR ST. THOMAS/ST.
JOHN/ADJACENT ISLANDS.
AM...HIGH RIP CURRENT RISK UNTIL 5 AM AST TUESDAY FOR COASTAL WATERS
OF NORTHERN USVI AND CULEBRA OUT 10 NM-COASTAL WATERS OF
SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT 10 NM.
HIGH SURF ADVISORY UNTIL 8 AM AST WEDNESDAY FOR COASTAL WATERS
OF NORTHERN USVI AND CULEBRA OUT 10 NM-COASTAL WATERS OF
SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT 10 NM.
COASTAL FLOOD WATCH THROUGH WEDNESDAY MORNING FOR COASTAL WATERS
OF NORTHERN USVI AND CULEBRA OUT 10 NM-COASTAL WATERS OF
SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT 10 NM.
SMALL CRAFT ADVISORY UNTIL 8 AM AST THURSDAY FOR CARIBBEAN
WATERS OF PUERTO RICO FROM 10 NM TO 17N-COASTAL WATERS OF
NORTHWESTERN PUERTO RICO OUT 10 NM-COASTAL WATERS OF
SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT 10 NM-
MONA PASSAGE SOUTHWARD TO 17N.
SMALL CRAFT ADVISORY UNTIL 8 AM AST THURSDAY FOR ANEGADA PASSAGE
SOUTHWARD TO 17N-ATLC WATERS OF PUERTO RICO AND USVI FROM
10NM TO 19.5N-COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10
NM-COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM.
&&
27/72Hazardous weather outlook, Jan 11, 6:06 AM CST, 14 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 806 AM AST MON JAN 11 2016 AMZ710>745-PRZ001>013-121215- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 806 AM AST MON JAN 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT .WAVES...ROUGH SEAS UP TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET TODAY...INCREASING TO 8 TO 10 FEET STARTING TONIGHT. EXPECTED ACROSS THE ATLANTIC WATERS. .RIP CURRENTS...THERE IS A HIGH RISK OF RIP CURRENTS FOR THE NORTH FACING BEACHES OF PUERTO RICO INCLUDING CULEBRA AND VIEQUES. A HIGH SURF ADVISORY WILL GO INTO EFFECT AS ANOTHER NORTHERLY SWELL IS EXPECTED TO ARRIVE ACROSS THE LOCAL ATLANTIC WATERS BY THIS EVENING.A COASTAL FLOOD WATCH GOES INTO EFFECT AT 8PM TONIGHT. PLEASE REFER TO THE RIP CURRENT STATEMENT...THE HIGH SURF ADVISORY AND THE COASTAL FLOOD WATCH FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A MODERATE TO HIGH RISK OF RIP CURRENTS FOR THE NORTH FACING BEACHES OF PUERTO RICO. A HIGH SURF ADVISORY...SMALL CRAFT ADVISORY AND COASTAL FLOOD WATCH WILL BE IN EFFECT. THIS WILL LEAD TO STRONG RIP CURRENTS AND DANGEROUS SWIMMING CONDITIONS. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTER ARE ENCOURAGED TO REPORT RIP CURRENTS AND ANY COASTAL FLOODING TO THE NATIONAL WEATHER SERVICE IN SAN JUAN. AMZ715-725-VIZ001-002-121215- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 806 AM AST MON JAN 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT .WAVES...ROUGH SEAS UP TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET TODAY EXPECTED ACROSS THE ATLANTIC WATERS...INCREASING TO 8 TO 10 FEET STARTING TONIGHT THROUGH TUESDAY. .RIP CURRENTS...THERE IS A HIGH RISK OF RIP CURRENTS FOR ST. THOMAS AND A MODERATE TO RISK OF RIP CURRENTS FOR ST. JOHN AND ST. CROIX IN THE U.S. VIRGIN ISLANDS. A HIGH SURF ADVISORY WILL GO INTO EFFECT AS ANOTHER NORTHERLY SWELL IS EXPECTED TO ARRIVE ACROSS THE LOCAL ATLANTIC WATERS BY THIS EVENING. A COASTAL FLOOD WATCH GOES INTO EFFECT AT 8PM TONIGHT. PLEASE REFER TO THE RIP CURRENT STATEMENT...THE HIGH SURF ADVISORY AND THE COASTAL FLOOD WATCH FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A MODERATE TO HIGH RISK OF RIP CURRENTS FOR THE NORTH FACING BEACHES OF THE USVI. A HIGH SURF ADVISORY...SMALL CRAFT ADVISORY AND COASTAL FLOOD WATCH WILL BE IN EFFECT. THIS WILL LEAD TO STRONG RIP CURRENTS AND DANGEROUS SWIMMING CONDITIONS. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT RIP CURRENTS AND ANY COASTAL FLOODING TO THE NATIONAL WEATHER SERVICE IN SAN JUAN.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 8:56 PM CST | Coastal Flood Watch | JSJ | 45 hr | |
| Jan 11, 8:56 PM CST | High Surf Warning | JSJ | 7 hr | |
| Jan 11, 8:56 PM CST | High Surf Advisory | JSJ | 65 hr | |
| Jan 12, 4:04 AM CST | Rip Current Statement | JSJ | 6 days |
Nearby
Coastal Flood Warnings in Puerto Rico, 2016Coastal Flood Warnings in U.S. Virgin Islands, 2016Every coastal flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.